MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS COUPLING SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS COUPLING SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 338.20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during the application of a dynamic hip system (dhs) for an intertrochanteric fracture the dhs coupling screw broke along with the two (2) tip for dhs impactor.It was unknown if there were fragments generated.Another set was opened, and the items were pulled from the second set.It was unknown if there was a surgical delay.The procedure was successfully completed.The patient outcome was unknown.Concomitant devices reported: tip for dhs®/dcs® impactor (part number 338.26, lot 6043333, quantity 1), tip for dhs®/dcs® impactor (part number 338.26, lot h479753, quantity 1).This report involves one (1) dhs®/dcs® coupling screw.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary.Visual inspection: the dhs®/dcs® coupling screw (p/n: 338.20, lot number: h479753) was received at us cq.Visual inspection of the complaint device showed the distal threaded tip was broken off.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection could be performed due to post-manufacturing damage.Document/specification review: (current) and (manufactured) were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the distal threaded tip is broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part: 338.200.Lot: 1165694.Manufacturing site: hägendorf.Release to warehouse date: 07 march 2003.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS/DCS COUPLING SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10560263
Report Number2939274-2020-04222
Device Sequence Number16792005
Product Code LXH
UDI-Device Identifier10886982193223
UDI-Public(01)10886982193223
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.20
Device Catalogue Number338.20
Device Lot Number1165694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TIP FOR DHS®/DCS® IMPACTOR (338.28); TIP FOR DHS®/DCS® IMPACTOR (338.28); TIP FOR DHS®/DCS® IMPACTOR (338.28); TIP FOR DHS®/DCS® IMPACTOR (338.28)
Patient Weight91